MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number 9-ASD-032
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported on (b)(6) 2025 a 32mm amplatzer septal occluder was selected for implant using a 6f non-abbott delivery sheath.During implant the occluder took on a cobra shape.The occluder was not released from the delivery cable and was removed from the patient.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery sheath.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays to the procedure.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
An event of device deformity was reported.A returned device assessment could not be performed as the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.Based on available information and without the device to analyze, the cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.Please note that per the instruction for use (ifu) the recommended sheath size to be used with a 32 mm amplatzer septal occluder is 10f delivery sheath.
 
Additional Manufacturer Narrative
An event of device deformity could not be confirmed.The device was returned to abbott for investigation and the device met functional specifications when analyzed under non-physiological conditions.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all defined manufacturing specifications.Additionally, a review of the complaint history identified no similar complaints reported from this lot.The cause of the reported device deformity could not be conclusively determined.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported on (b)(6) 2025, a 32mm amplatzer septal occluder was selected for implant using a 6f non-abbott delivery sheath.During implant the occluder took on a cobra shape.The occluder was not released from the delivery cable and was removed from the patient.There were no interactions with cardiac structures.There were no angulations or kinks noted on the delivery sheath.The patient remained hemodynamically stable throughout the procedure.There were no clinically significant delays to the procedure.There were no adverse effects to the patient.The patient status was stable.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22320841
Report Number2135147-2025-03389
Device Sequence Number18379638
Product Code MLV
UDI-Device Identifier00811806010236
UDI-Public(01)00811806010236(17)280430(10)9057033
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9-ASD-032
Device Catalogue Number9-ASD-032
Device Lot Number9057033
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2025
Supplement Date Received by Manufacturer08/27/2025
01/13/2026
Initial Report FDA Received Date06/24/2025
Supplement Report FDA Received Date08/29/2025
01/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown